MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT

BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT
Model Number H7493941832500
Medical Device Problem Codes Break (1069); Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/27/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that shaft break occurred.The patient presented for percutaneous coronary intervention.A 5.00 x 32mm synergy xd drug-eluting stent was advanced for treatment.However, during the procedure, the device failed to cross the lesion and the shaft broke inside the patient.No patient complications were reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: synergy xd mr us 5.00 x 32mm stent delivery system catheter was returned for analysis.The device was returned without the stent.A review of the manufacturing stent profile data was performed and the stent outer diameter at the time of manufacture.This is within max crimped stent profile measurement.The balloon cones were reviewed, and positive pressure were noted as its folds were opened with crimp markings visible on the exposed balloon profile.A visual and microscopic examination of the bumper tip showed no signs of tip damage.A visual and tactile examination of the hypotube identified a break at the site of the guidewire port.The shaft polymer extrusion including the distal and mid-shaft sections were examined via scope and tactile examination.No issues were noted.No other issues were identified during the product analysis.
 
Event or Problem Description

Brand Name
SYNERGY XD
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key16350895
Report Number2124215-2023-05910
Device Sequence Number15020281
Product Code NIQ
UDI-Device Identifier08714729981299
UDI-Public08714729981299
Combination Product (Y/N)Y
Initial Reporter StateMO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/29/2023
Device Model NumberH7493941832500
Device Lot Number0027104431
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/31/2023
Supplement Date Received by Manufacturer03/21/2023
Initial Report FDA Received Date02/10/2023
Supplement Report FDA Received Date03/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/29/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown